MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number 00856379007023
Medical Device Problem Codes Patient-Device Incompatibility (2682); Sharp Edges (4013)
Health Effect - Clinical Codes Inflammation (1932); Laceration(s) (1946); Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported by the patient that a nontemplate aligner arch - suresmile aligner caused cuts and irritation to the patient.Patient also had complaints of aligners breaking and no adjustment of the treatment being made despite their repeated complaints and catastrophic occlusion and an incomplete treatment that is far from successful, resulting in physical, moral, and financial damage.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.
 
Additional Manufacturer Narrative
Investigation results: dl protocol was followed.Digital models, ct data, setup, and staging all look good.I do not see any issues with the trim line, but if the patient complained of discomfort or unsatisfied the dr should have called the clinical team and asked for a clinical consult.Or sent in a refinement with notes stating the issues from the patients prospective.It seems the patient is observant and usually those types of patient are very compliant.I feel that this is a disconnect with the dr.And not with the actual aligners.Dhr: we reviewed the dhr for this (b)(6) / patient id# (b)(6) / site id# (b)(4), qty.(b)(4) items assy-500011 (aligners) and 2 items assy-500010 (templates) were packaged by the first shift by bag-and-box operation on (b)(6), 2024, in manufacturing cell 1, equipment bag-2.The sales order was inspected and met the acceptance criteria provided by qa.Incoming inspection.We reviewed the incoming inspection record for the material manufacturing of this (b)(6).· raw material: part-501017-b / lot# 08612175 / qty.Received = (b)(4) pcs, inspection date: (b)(6) 2024.The material was found acceptable for use in the suresmile product's manufacture.Failure mode - fit issue.Root cause - no defect.Conclusion code - no failure found.
 
Additional Manufacturer Narrative
Additional information received that the evidence provided by the customer shows a set of aligners from stages 11¿23, patient id: (b)(6), sales order: so-(b)(4).We observe that the lower aligners from each stage show damage (cracks/broken) in the trays of the right molars.

Brand Name
NONTEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23717735
Report Number1649995-2025-00075
Device Sequence Number8910510
Product Code NXC
UDI-Device Identifier00856379007023
UDI-Public00856379007023
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00856379007023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/25/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/18/2025
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown